Azilect.......turning blue!


#1
I'm on requip 3x8mgs + a couple of propranalol when needed, but my tremor is awful. My consultant put me on Azilect a month ago (no change to tremor)but I'm turning my white bed linen blue! You can see where I lie is dark blue!! Any help here would be appreciated, with the awful tremor or the blue sheets!
Thank you

#2
Hi Rosheen,
I’ve brought your post to the attention of some members of staff to ask what they would recommend in this situation. The advisory services (helpline) team have not come across this one before. Our national education adviser has checked and turning blue is not one of the registered side effects of this medication.

Is it possible that the source might be something else? Maybe night-sweats (which is common in Parkinson's) coupled with a new mattress or sheets?

If you continue to feel it is related to the Azilect, it may be worth sending a yellow card report through the Yellow Card scheme. You might have heard others mention this on other threads.

The Yellow Card Scheme helps the Medicines and Healthcare products Regulatory Agency (MHRA) monitor the safety of the medicines that are on the market. Patients can send a Yellow Card report to tell the MHRA about suspected safety issues or side effects of medication at http://yellowcard.mhra.gov.uk/

And as always, it is a good idea to report strange side effects or the fact that your medication is not working to your specialist or Parkinson’s nurse.

I hope this helps!

Ezinda

#3
can i ask a very odd question - what colour is your earwax?
there is a reason for the question.

#4
Thank you for that information & concern, but I'm not aware of having night sweats & haven't changed washing liquid or had new bed linen. Ive been on Azilect approx 3 weeks(no change to my tremor!)but have had 2 blue sheets, dark blue at that!
As for my ear wax, its normal, can I ask why you asked?
Thanks to you both.

#5
If your earwax was blue then definitely not the sheets! Was a shot in the dark- to do with the incomplete metabolism of tyrosine which can cause various discolorations. Azilect inhibits the break down of dopamine which is descended from tyrosine... no real connection.
If it was me I'd be onto my doctor about it as Ezinda suggested.

#6
Once again thank you, I will ring my Dr. in the morning!

#7
Here's a thought.

I know that there is a connection with self tanning products and laundry soaps. The
holiday cremes you put on as a summer blush can, in the presence of alkalines, turn blue.

#8
Yes you are right about creams & tanning products, but I'm not using them! My daughter & I have gone thru every possibility, with no avail! Im waiting for my PD nurse to call me back as apart from making my sheets look like "The shroud of Turin", Azilect hasnt done anything for me, so I might aswell come off it! Thank you.

#9
Just curious about the timing - did both occasions coincide with eating anything in particular - especially fish, cheese or red wine?
Afraid I love a mystery!

#10
Well, Im not keen on fish, dont drink red wine, but have had a few cheese/bics suppers lately, do you think there's a link? Also,the dark blue staining is only where my shoulders/back is, none on the pillow or quilt.A right mystery!

#11
curiouser and curiouser

#12
This is indeed a mystery.

How deep and what colour is the blue staining? Is it permanent? Does it wash out? If you put a little OXY type stain remover does that clean it up? Vinegar? Salt?

Maybe we can tell something of its chemistry from its reactions?

Best wishes

#13
Hey look

http://en.wikipedia.org/wiki/Chromhidrosis

!!!!

#14
Sorry for the tihrd post but this has really got my interest.

Here's a little experiment.

Blue staining is often assiciated with pigments that can be detected by UV light. If you are able to, see if the sheets are bright under a UV light. Also you can take a small sample of wee to your local disco and look at that under UV. If it floureces than it might indeed be the Azilect.

Very, very strange!

#15
Hello, havent felt great this last few days so sorry I'm late replying. Have decided to stop taking Azilect and the blue sheets are gone (I think!) My tremor is worse tho. Thank you Spam95, have been reading about chromhidosis, very strange! Now Ive stopped Azilect I need to find some other drug to control my tremor..................any ideas?[u][/u]

#16
I started Azilect in February, dont have blue sheets, however it is hugely effective for me and I have heaps of energy and tremor greatly improved. I take it in combinatio with Madopar and Mirapexin. Neuro says it is prescribed to me as it has been shown to have a protective effect on neurones and to slow down progress not so much to improve symptoms. However, luckily it is helping symptoms.

#17
selegiline is the same type of drug as azilect (mao-b inhibitor).